Alert archive / New York / Special Weather Statements in 2022
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jul 28, 2022, 4:17 PM EDT for Monroe County, New York. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2022, 4:17 PM EDT (20:17 UTC)
- Expired
- Jul 28, 2022, 4:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Buffalo, NY
- Hail
- 0.25 in
- Wind
- 30
County Monroe County, NY
The radar
The Buffalo radar (KBUF), 108 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
765
WWUS81 KBUF 282017
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
417 PM EDT Thu Jul 28 2022
NYZ003-004-282045-
Wayne NY-Monroe NY-
417 PM EDT Thu Jul 28 2022
...A strong thunderstorm will impact portions of west central Wayne
and northeastern Monroe Counties through 445 PM EDT...
At 416 PM EDT, Doppler radar was tracking a strong thunderstorm over
Irondequoit, moving east at 45 mph.
HAZARD...Winds in excess of 30 mph, pea size hail, and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Heavy rains could cause flooding.
Locations impacted include...
Rochester, Greece, Irondequoit, Webster, Brighton, Gates, Ontario,
Charlotte, and Walworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4314 7725 4317 7773 4327 7773 4331 7760
4328 7754 4332 7738 4333 7726
TIME...MOT...LOC 2016Z 258DEG 41KT 4322 7756
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
HitchcockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 28, 3:44 PM EDT, 33 minutes earlier.
Area forecast discussion, Jul 28, 3:44 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
344 PM EDT Thu Jul 28 2022
.SYNOPSIS...
There will be a few showers and thunderstorms across the area as
as a cold front moves across the region tonight, followed by an
upper level disturbance on Friday. High pressure will build
into the area late Friday and Friday night and remain in close
proximity of the area this weekend where it will support calm,
quiescent weather.
&&
.NEAR TERM /THROUGH FRIDAY/...
The main area of convection across Lewis County will exit to the
east by 5 p.m. Otherwise, there will be a narrow line of
showers and thunderstorms from Niagara to Monroe counties along
a surface convergence boundary. The rest of the area will remain
largely rain-free through this evening. Late afternoon
temperatures will run in the mid 70s to lower 80s.
Tonight a secondary cold front will cross the area early, though
this will be rather anti-climatic with little activity expected with
its passage. Limiting this activity is notably less instability and
mid level drying.
Another relatively strong shortwave will rotate from the Upper Great
Lakes to our forecast area on Friday. A wealth of mid level dry air
should preclude the risk for widespread showers with this next
shortwave and associated cold frontal boundary, where a shower or
isolated thunderstorm cannot be ruled out. The highest chance for
precipitation will come from a lake breeze convergence zone over
the IAG Frontier and also for areas east/southeast of the Finger
Lakes where there will be notably deeper in moisture in place. While
only a few degrees cooler on Friday, the main difference will be the
feeling of a less humid airmass.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
A large area of high pressure centered near Illinois Friday night
will expand across the eastern Great Lakes Region through Sunday
night. This will maintain dry weather throughout the period. A
shortwave will pass by to the north Friday night, with a weak cold
front generating some cloud cover but not much in the way of
precipitation.
This high will provide generally pleasant rain-free weather for the
weekend. Cooler on Saturday with highs in the 70s, the slightly
warmer Sunday with highs mainly in the lower 80s.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Monday will begin to transition back to warmer temperatures and
higher levels of humidity with deep southerly flow across the
Eastern Great Lakes. Monday will be very warm with 850 hPa
temperatures in the mid to upper teens bringing afternoon
temperatures well into the 80s, with the Genesee Valley around 90F.
Isolated showers or thunderstorms Monday afternoon will increase
their numbers Monday Night and into Tuesday as a northern branch mid
to upper level trough, and associated vorticity maxima swings a cold
front through our region.
Tuesday afternoon and evening will briefly turn more comfortable
with lowering humidity and temperatures a degree or two lower than
Monday. After a small area of high pressure crosses, a hot and humid
airmass will push back into our region. This will especially be the
case on Thursday, when high temperatures are likely to top 90F at
many locations. Heat advisories or warnings may be needed.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Scattered showers and thunderstorms may impact KBUF/KIAG/KROC
through 00Z. Brief and localized MVFR or lower conditions are
possible. Elsewhere expect mainly dry weather and VFR flight
conditions. This evening conditions will improve to VFR and
remain throughout the night.
Vastly scattered showers and isolated thunderstorms will be possible
as another cold front passes across the area and lake breeze
boundaries converge Friday. Despite this mainly VFR conditions will
prevail.
Outlook...
Friday Night through Monday...Mainly VFR.
Monday Night through Tuesday...MVFR due to showers and thunderstorms
possible.
&&
.MARINE...
Moderate southwesterlies on Lake Erie continue to support conditions
for small craft advisories through early evening. As such small
craft advisories are in effect for the BUF harbor and Upper IAG
River. Meanwhile, moderate southwesterlies will be in place on
Lake Ontario.
Moderate southwesterlies on both lakes tonight will veer to the west
during the course of the night with choppy conditions remaining in
place on Lake Erie and also on the east end of Lake Ontario.
Moderate west to southwest breezes will be found on both lakes on
Friday. While conditions should stay below small craft advisory
levels, the water will likely become choppy on the east end of both
lakes, especially on Lake Ontario north of Mexico Bay.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 8 PM EDT this evening for NYZ010-
085.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LEZ040-
041.
Small Craft Advisory until 6 PM EDT this evening for
LEZ020.
&&
SYNOPSIS...Apffel/EAJ
NEAR TERM...Apffel/EAJ
SHORT TERM...Apffel
LONG TERM...Apffel/Thomas
AVIATION...EAJ
MARINE...EAJ/RSHHazardous weather outlook, Jul 28, 2:49 PM EDT, 1 hour 28 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 249 PM EDT Thu Jul 28 2022 NYZ010-085-291900- Northern Erie-Southern Erie- 249 PM EDT Thu Jul 28 2022 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>003-011>013-019>021-291900- Niagara-Orleans-Monroe-Genesee-Wyoming-Livingston-Chautauqua- Cattaraugus-Allegany- 249 PM EDT Thu Jul 28 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004>008-014-291900- Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Ontario- 249 PM EDT Thu Jul 28 2022 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-291900- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 249 PM EDT Thu Jul 28 2022 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Jul 28, 12:11 PM EDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1211 PM EDT Thu Jul 28 2022
NYZ004-005-281645-
Wayne NY-Northern Cayuga NY-
1211 PM EDT Thu Jul 28 2022
...A strong thunderstorm will impact portions of southeastern Wayne
and Cayuga Counties through 1245 PM EDT...
At 1211 PM EDT, Doppler radar was tracking a strong thunderstorm over
Clyde, or 13 miles north of Waterloo, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clyde, Rose, Conquest, Savannah, Wolcott and South Butler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central and western New York.
&&
LAT...LON 4303 7688 4309 7697 4327 7677 4312 7659
TIME...MOT...LOC 1611Z 229DEG 16KT 4311 7687
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HitchcockLocal storm report, Jul 28, 1:50 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
150 PM EDT THU JUL 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM MARINE TSTM WIND 3 SW CAPE VINCENT 44.10N 76.37W
07/28/2022 M42 MPH JEFFERSON NY MESONET
&&Local storm report, Jul 28, 1:57 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
157 PM EDT THU JUL 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM MARINE TSTM WIND 25 NNW PULTNEYVILLE 43.61N 77.41W
07/28/2022 M43 MPH LOZ063 NY BUOY
&&Local storm report, Jul 28, 2:42 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
242 PM EDT THU JUL 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM TORNADO 3 NNE BLISS 42.63N 78.25W
07/28/2022 WYOMING NY NWS STORM SURVEY
PRELIMINARY STORM SURVEY OF EF-2 TORNADO
DAMAGE ALONG A 10 MILE PATH FROM THE
SOUTHEAST PORTION OF THE TOWN OF JAVA TO
JUST NORTH OF GAINESVILLE. MAXIMUM PATH
WIDTH OF 200 YARDS. TORNADO WAS ON THE
GROUND FOR 20 MINUTES FROM ABOUT 1034AM TO
1053AM EDT.
&&
HITCHCOCKLocal storm report, Jul 28, 2:47 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
247 PM EDT THU JUL 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TORNADO 3 NNE BLISS 42.63N 78.25W
07/28/2022 WYOMING NY NWS STORM SURVEY
CORRECTS PREVIOUS TORNADO REPORT FROM 3 NNE
BLISS. PRELIMINARY STORM SURVEY OF EF-2
TORNADO DAMAGE ALONG A 10 MILE PATH FROM THE
SOUTHEAST PORTION OF THE TOWN OF JAVA TO
JUST NORTH OF GAINESVILLE. MAXIMUM PATH
WIDTH OF 200 YARDS. TORNADO WAS ON THE
GROUND FOR 15 MINUTES FROM ABOUT 1040AM TO
1055AM EDT.
&&
HITCHCOCKSpecial weather statement, Jul 28, 4:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
417 PM EDT Thu Jul 28 2022
NYZ003-004-282045-
Wayne NY-Monroe NY-
417 PM EDT Thu Jul 28 2022
...A strong thunderstorm will impact portions of west central Wayne
and northeastern Monroe Counties through 445 PM EDT...
At 416 PM EDT, Doppler radar was tracking a strong thunderstorm over
Irondequoit, moving east at 45 mph.
HAZARD...Winds in excess of 30 mph, pea size hail, and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Heavy rains could cause flooding.
Locations impacted include...
Rochester, Greece, Irondequoit, Webster, Brighton, Gates, Ontario,
Charlotte, and Walworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4314 7725 4317 7773 4327 7773 4331 7760
4328 7754 4332 7738 4333 7726
TIME...MOT...LOC 2016Z 258DEG 41KT 4322 7756
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
HitchcockThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 4:25 AM EDT | Small Craft Advisory | BUF | 18 hr | |
| Jul 28, 4:30 AM EDT | Beach Hazards Statement | BUF | Erie | 15 hr |
| Jul 28, 8:23 AM EDT | Special Marine Warning | BUF | 97 min | |
| Jul 28, 8:48 AM EDT | Special Weather Statement | BUF | Erie | 42 min |
| Jul 28, 9:31 AM EDT | Special Weather Statement | BUF | Erie | 44 min |
| Jul 28, 9:56 AM EDT | Special Weather Statement | BUF | Niagara | 34 min |
| Jul 28, 10:18 AM EDT | Special Marine Warning | BUF | 57 min | |
| Jul 28, 10:26 AM EDT | Special Weather Statement | BUF | Orleans | 34 min |
| Jul 28, 10:30 AM EDT | Special Weather Statement | BUF | Wyoming | 45 min |
| Jul 28, 10:37 AM EDT | Tornado Warning | BUF | Livingston, Wyoming | 38 min |
| Jul 28, 11:03 AM EDT | Special Marine Warning | BUF | 53 min | |
| Jul 28, 11:04 AM EDT | Severe Thunderstorm Warning | BUF | Allegany, Livingston, Ontario, Wyoming | 56 min |
| Jul 28, 12:11 PM EDT | Special Weather Statement | BUF | Cayuga | 34 min |
| Jul 28, 12:18 PM EDT | Special Marine Warning | BUF | 87 min | |
| Jul 28, 12:41 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson | 64 min |
| Jul 28, 1:05 PM EDT | Special Marine Warning | BUF | 103 min | |
| Jul 28, 1:26 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 64 min |
| Jul 28, 1:45 PM EDT | Special Marine Warning | BUF | 60 min |
Nearby
Special Weather Statements in New York, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.